Monday, May 24, 2010

APA Annual Meeting in New Orleans 2010 #apanola2010

The American Psychiatric Association's Annual Meeting began on Saturday and goes through to Wednesday.  Lots of great talks here.  I'm trying to learn a lot more about TMS (Transcranial Magnetic Stimulation), for one.  There have been a number of talks on the use of social media, as well, including the use of blogs, facebook, and twitter.

I'll post more soon, but just wanted to give our readers a heads up on the meeting.  Also, you can follow the twitter stream on tweets from the meeting on TweetChat using the hashtag #APANOLA2010.  A stream of these tweets is in our sidebar for the rest of this week, and is also below in this post.


Anonymous said...


It's college meeting time for all specialities.

The substance of the year in Derm is nicatinomide (a B group Vitamin I think), not taken po, but applied on the skin. Can't remember what it's good for, but it sounded like everything, from rhytides (love that word for wrinkles) to cancer prevention and for fixing the kitchen sink.

Hope you have a shrink-rap booth in the exhibition hall. Are you giving out support ducks to the faithful. I want mine!

Blue Calm Sea (never was)

Sarebear said...

Cool, I'm rather late to see this. That's cause both legs are sensitive to sitting in any chair that's even slightly angled, which is almost any chair, and my newly operated leg is much much worse than the other at same point. More than a few minutes and I need another crutch to walk for the first ten paces or so, or it is physically impossible.

Otherwise I'd be here, reading and commenting on all those posts that interest me, and I'd not have missed all the interesting APA Twitter feed, dangit.

Stupid leg. I'm like the Goldilocks or Princess & the Pea of Chairs; my doc has never heard of the side effect but my physical therapist has, it's irritated nerves and "should" slowly go away as it heals (but it takes a year to heal, ugh!!).

I hate not being able to sit anywhere. Like my surgeon's office. Or church.

Without escalating pain.

Anyway, thanks for the feed, even if I'm rather too late.


Bad leg, you're grounded, heh. Bad nerves? Even a shower irritates a certain spot. They oughtta rethink that stupid tourniquet on larger people, it causes nerve damage (that I hope is temporarary). Oh yeah, grandiose thoughts, change the whole surgery, just to suit me (well, they ought to research options, for painful, lasting side effect people, like me, anyway . . . . . . one size does not fit all owies.)

UGH ugh ugh ugh. I can't even enjoy a blog or do online banking without putting myself in pain, and this is while I still have a few of the STRONG pain pills left

Okay, whine over, where's the cheese? (points at self . . . .)

Then again at the rate I lose weight after these surgeries, they won't need to change anything lol. I keep goin' down and fast, heh. Easy peasy. That'll stop or I'd be worried. I just need to eat enough and the rest will take care of itself.

Ok, now THAT was rambly. I just wish this stupid side-effect he's never heard of before me didn't keep me off the computer as much as it does.

Mebbe I should delete this post. Nah, given the cost of making it.


Dinah said...

A Shrink Rap there's an idea!

Sarebear: here's to a full and speedy recovery. Um, thanks for dreaming about us. Apparently, Roy dreams about decisions he makes in the ED, or so he wrote in our book. At a reception at APA, I met a shrink from Salt Lake City, and in your honor, I started mumbling about energy healers. He looked at me like I was nuts.

Sarebear said...

Ha, ha! Cool, Dinah!

What's an ED? Maybe the pain is blanking my brain at the moment, I know what the Viagra commercials say it is, heh.

ShrinkRapRoy said...

ED=Emergency Department (no longer just a "room").

Be well, SB!